Alert archive / Mississippi / Tornado Warnings in 2010

Tornado Warning 25, NWS Jackson, MS

April 24, 2010Clay County, Lowndes County, Oktibbeha County, Mississippi

NWS Jackson, MS issued this tornado warning at Apr 24, 2010, 2:00 PM CDT for Clay County, Lowndes County, Oktibbeha County, Mississippi. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2010, 2:00 PM CDT (19:00 UTC)
Expired
Apr 24, 2010, 3:00 PM CDT
In force
60 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clay County, MS, Lowndes County, MS, Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 32 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 2:28 PM CDTTORNADO 26 Ene West Point, MSTHREE SETS OF METAL POWER POLES BLOWN OVER REPORTED DOWN ON BARTON FERRY ROAD. TREES AND POWERLINES ALSO DOWN AND AN OUTBUILDING DESTROYED. PATH LENGTH 1 MILE...MAX WIDTH 40 YARDS.
Apr 24, 2:28 PM CDTTORNADO6 Ene West Point, MSPOWER LINES REPORTED DOWN ON BARTON FERRY ROAD. LIKELY TORNADO BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 11:31 AM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WFUS54 KJAN 241900
TORJAN
MSC025-087-105-242000-
/O.NEW.KJAN.TO.W.0025.100424T1900Z-100424T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT SAT APR 24 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST POINT...
  LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
  EASTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 300 PM CDT

* AT 159 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A TORNADO 16 MILES WEST OF SESSUMS MOVING EAST AT 55 MPH.

* THE TORNADO WILL BE NEAR...
  SESSUMS AND GRIFFITH BY 210 PM CDT...
  MULDROW AND PALA ALTO BY 215 PM CDT...
  TIBBEE AND WEST POINT BY 220 PM CDT...
  BENT OAK BY 225 PM CDT...
  WAVERLY BY 230 PM CDT...
  COLUMBUS AFB AND KOLOLA SPRINGS BY 235 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS 
STORM PRODUCED A STRONG TORNADO THAT CREATED SIGNIFICANT DAMAGE AND 
INJURIES! IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER 
IMMEDIATELY!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.

&&

LAT...LON 3340 8829 3330 8873 3368 8885 3372 8871
      3369 8871 3369 8849 3367 8848 3370 8837
      3373 8833 3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 1859Z 249DEG 46KT 3345 8894

$$

COHEN
7 follow-up statements
875 
WWUS54 KJAN 241911
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CDT SAT APR 24 2010

MSC025-087-105-242000-
/O.CON.KJAN.TO.W.0025.000000T0000Z-100424T2000Z/
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
211 PM CDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN OKTIBBEHA...LOWNDES AND SOUTHEASTERN CLAY COUNTIES...

AT 211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO.  THIS TORNADO WAS LOCATED NEAR MULDROW MOVING EAST
AT 55 MPH.

THE TORNADO WILL BE NEAR...
  WEST POINT...TIBBEE AND BENT OAK BY 220 PM CDT...
  WAVERLY BY 225 PM CDT...
  COLUMBUS AFB AND COLUMBUS BY 230 PM CDT...
  KOLOLA SPRINGS BY 235 PM CDT...
  CALEDONIA AND STEENS BY 240 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS 
STORM PRODUCED A STRONG TORNADO THAT CREATED SIGNIFICANT DAMAGE AND 
INJURIES! IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER 
IMMEDIATELY!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.

&&

LAT...LON 3340 8829 3339 8876 3368 8885 3372 8871
      3369 8871 3369 8849 3367 8848 3370 8837
      3373 8833 3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 1911Z 249DEG 46KT 3355 8875

$$

COHEN
764 
WWUS54 KJAN 241915
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT SAT APR 24 2010

MSC025-087-105-242000-
/O.CON.KJAN.TO.W.0025.000000T0000Z-100424T2000Z/
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
215 PM CDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN OKTIBBEHA...LOWNDES AND SOUTHEASTERN CLAY COUNTIES...

AT 214 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A TORNADO.  THIS TORNADO WAS LOCATED 7 MILES SOUTH OF GRIFFITH 
MOVING EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  MULDROW...PALA ALTO AND ARTESIA BY 220 PM CDT...
  WEST POINT...TIBBEE AND BENT OAK BY 225 PM CDT...
  WAVERLY BY 235 PM CDT...
  COLUMBUS AFB AND COLUMBUS BY 240 PM CDT...
  KOLOLA SPRINGS BY 245 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS 
STORM PRODUCED A STRONG TORNADO THAT CREATED SIGNIFICANT DAMAGE AND 
INJURIES! IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER 
IMMEDIATELY!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.

&&

LAT...LON 3340 8829 3340 8876 3368 8885 3372 8871
      3369 8871 3369 8849 3367 8848 3370 8837
      3373 8833 3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 1914Z 248DEG 38KT 3355 8878

$$

COHEN
129 
WWUS54 KJAN 241923
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT SAT APR 24 2010

MSC025-087-105-242000-
/O.CON.KJAN.TO.W.0025.000000T0000Z-100424T2000Z/
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
223 PM CDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN OKTIBBEHA...LOWNDES AND SOUTHEASTERN CLAY COUNTIES...

AT 222 PM CDT...A TORNADO HAS BEEN REPORTED.  THIS TORNADO WAS 
LOCATED NEAR MULDROW MOVING EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  WAVERLY BY 235 PM CDT...
  COLUMBUS AFB AND COLUMBUS BY 240 PM CDT...
  KOLOLA SPRINGS BY 245 PM CDT...
  CALEDONIA AND STEENS BY 250 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS 
STORM PRODUCED A STRONG TORNADO THAT CREATED SIGNIFICANT DAMAGE AND 
INJURIES! IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER 
IMMEDIATELY!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.

&&

LAT...LON 3340 8829 3340 8876 3368 8885 3372 8871
      3369 8871 3369 8849 3367 8848 3370 8837
      3373 8833 3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 1922Z 248DEG 38KT 3359 8868

$$

COHEN
156 
WWUS54 KJAN 241928
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CDT SAT APR 24 2010

MSC025-087-105-242000-
/O.CON.KJAN.TO.W.0025.000000T0000Z-100424T2000Z/
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
228 PM CDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN OKTIBBEHA...NORTHERN LOWNDES AND SOUTHEASTERN CLAY
COUNTIES...

AT 227 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A TORNADO. THIS TORNADO HAS BEEN CONFIRMED AND DAMAGE HAS BEEN 
REPORTED NORTH OF STARKVILLE. THIS TORNADO WAS LOCATED NEAR WEST 
POINT MOVING EAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  COLUMBUS AFB AND COLUMBUS BY 235 PM CDT...
  KOLOLA SPRINGS AND STEENS BY 240 PM CDT...
  CALEDONIA BY 245 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS 
STORM PRODUCED A STRONG TORNADO THAT CREATED SIGNIFICANT DAMAGE AND 
INJURIES! IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER 
IMMEDIATELY!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.

&&

LAT...LON 3340 8829 3347 8877 3358 8878 3369 8871
      3369 8849 3367 8848 3370 8837 3373 8833
      3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 1927Z 248DEG 46KT 3362 8858

$$

COHEN
732 
WWUS54 KJAN 241932
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
232 PM CDT SAT APR 24 2010

MSC025-087-105-242000-
/O.CON.KJAN.TO.W.0025.000000T0000Z-100424T2000Z/
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
232 PM CDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN OKTIBBEHA...NORTHERN LOWNDES AND SOUTHEASTERN CLAY
COUNTIES...

AT 231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A TORNADO. THIS TORNADO HAS BEEN CONFIRMED AND DAMAGE HAS BEEN 
REPORTED NORTH OF STARKVILLE. THIS TORNADO WAS LOCATED NEAR WEST 
POINT MOVING NORTHEAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  KOLOLA SPRINGS AND STEENS BY 240 PM CDT...
  CALEDONIA BY 245 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS 
STORM PRODUCED A STRONG TORNADO THAT CREATED SIGNIFICANT DAMAGE AND 
INJURIES! IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER 
IMMEDIATELY!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.

&&

LAT...LON 3343 8830 3349 8874 3358 8878 3369 8871
      3369 8849 3367 8848 3370 8837 3373 8833
      3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 1931Z 243DEG 47KT 3366 8856

$$

COHEN
786 
WWUS54 KJAN 241941
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CDT SAT APR 24 2010

MSC025-087-105-242000-
/O.CON.KJAN.TO.W.0025.000000T0000Z-100424T2000Z/
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
241 PM CDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN OKTIBBEHA...NORTHERN LOWNDES AND SOUTHEASTERN CLAY
COUNTIES...

AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO.  THIS TORNADO WAS LOCATED NEAR COLUMBUS AFB MOVING 
NORTHEAST AT 55 MPH. A TORNADO HAS BEEN CONFIRMED AND DAMAGE HAS 
BEEN REPORTED.

THE TORNADO WILL BE NEAR...
  CALEDONIA BY 245 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS 
STORM PRODUCED A STRONG TORNADO THAT CREATED SIGNIFICANT DAMAGE AND 
INJURIES! IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER 
IMMEDIATELY!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.

&&

LAT...LON 3343 8830 3349 8874 3358 8878 3369 8871
      3369 8849 3367 8848 3370 8837 3373 8833
      3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 1940Z 245DEG 47KT 3369 8842

$$

COHEN
763 
WWUS54 KJAN 241951
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT SAT APR 24 2010

MSC025-087-105-242000-
/O.CON.KJAN.TO.W.0025.000000T0000Z-100424T2000Z/
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
251 PM CDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN OKTIBBEHA...NORTHERN LOWNDES AND SOUTHEASTERN CLAY
COUNTIES...

AT 251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO.  THIS TORNADO WAS LOCATED NEAR CALEDONIA MOVING
NORTHEAST AT 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.

&&

LAT...LON 3343 8830 3349 8874 3358 8878 3369 8871
      3369 8849 3367 8848 3370 8837 3373 8833
      3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 1951Z 243DEG 42KT 3374 8829

$$

COHEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 24, 1:21 PM CDT, 39 minutes earlier.

Area forecast discussion, Apr 24, 1:21 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
121 PM CDT SAT APR 24 2010

..SUPERCELL SATURDAY WITH TORNADOES SHIFTING EAST THIS AFTERNOON...

.UPDATE...DRY LINE ADVANCING ACROSS WRN MS AND RISK FOR ADDITIONAL
SUPERCELLS SHIFTING EAST OF THE INTERSTATE 55 CORRIDOR AT THIS TIME.
A LONG TRACKER DAMAGING CELL MOVING INTO ATTALA COUNTY HEADING ENE
WHILE RISK ENDING ALONG A GRENADA TO VICKSBURG TO NATCHEZ LINE WWD.
RISK FOR MORE SEVERE SUPERCELLS WILL CONTINUE THROUGH MID AFTERNOON
IN ERN MS AND HAVE REVAMPED ALL HAZARDS TO PUSH HIGHER RISKS EWD FOR
THE NEXT SEVERAL HOURS. WILL BE UPDATING PRODUCTS ABOUT EVERY HOUR OR
SO TO CLEAR OUT COUNTIES WEST OF THE MAIN LINE AS DRIER AIR SPILLING
MORE RAPIDLY INTO THE REGION ALONG THE MS RIVER. HOPE TO HAVE THE WW
ENDED BY AROUND 6 PM IF CURRENT TRENDS CONTINUE TO HOLD UP./40/

&&

.AVIATION...
MVFR CIGS BCMG MOSTLY VFR FROM W TO E...XCPT INVOF THUNDERSTORMS
WHERE MVFR/OCCNSL IFR CONDS PSBL. SCATTERED SEVERE TS COVERAGE XPCTD
TO CONTINUE IN ERN MS OF THE DAY WITH A GRADUAL CLEARING XPCTD FROM W
TO E THIS AFTN AS A COLD FRONT SWEEPS ACROSS THE REGION. S WINDS WILL
BE GUSTY THRU THE DAY AS THE PRES GRAD REMAINS TIGHT. WINDS WILL
SHIFT TO THE SW-W AFTER FRONTAL PASSAGE...WITH A CONTINUATION OF
GUSTY WINDS XPCTD. /BK/

&&

PREV DISCUSSION...

LONG TERM...SUNDAY THROUGH NEXT SATURDAY...ALTHOUGH THE LARGE
NEARLY STACKED LOW PRESSURE SYSTEM WILL BE MOVING OVER THE OHIO
VALLEY SUNDAY...THE TRAILING COLD FRONT WILL NOT MAKE IT INTO OUR
CWA UNTIL MONDAY. NORTHWEST FLOW ALOFT WILL CONTINUE UNTIL THURSDAY
AND BRING NO LESS THAN THREE SIGNIFICANT SHORTWAVES ACROSS OUR CWA
BEFORE THURSDAY AS WELL. SUNDAY WILL BE WARM AND DRY WITH AFTERNOON
HIGHS NEAR NORMAL. THE FIRST IN THE SERIES OF SHORTWAVES IS EXPECTED
SUNDAY NIGHT THAT WILL HELP DROP THE WEAK COLD FRONT INTO OUR CWA
MONDAY. THE GFS WAS THE ONLY MODEL THAT PLACED LIGHT QPF OVER OUR
NORTHEAST ZONES SUNDAY NIGHT. DEEP MOISTURE SHOULD REMAIN LIMITED
AND WL CUT POPS THEN. A DRY FRONTAL PASSAGE IS EXPECTED MONDAY AND
THE SLIGHTLY COOLER NORTHWEST FLOW BEHIND THE COLD FRONT WILL HOLD
TEMPERATURES SEVERAL DEGREES COOLER MONDAY AFTERNOON. A SECOND
SHORTWAVE IS EXPECTED TO DROP OVER OUR AREA MONDAY NIGHT INTO
TUESDAY AND HELP SUPPORT A REINFORCING COLD FRONT. THE 00Z
GFS...SREF AND ECMWF SQUEEZE OUT A LITTLE MORE PRECIPITATION WITH
THIS FRONT. WL CARRY SLIGHT CHANCE POPS NORTH MONDAY NIGHT AND SHIFT
THE POPS TO THE SOUTH TUESDAY WITH THE FRONT. YET A THIRD SHORTWAVE
IS PROGGED TO PASS OVER OUR CWA TUESDAY NIGHT BUT SURFACE HIGH
PRESSURE WILL BE WORKING INTO OUR REGION AND THE SHORTWAVE WILL HAVE
LITTLE MOISTURE TO WORK WITH. WL AGAIN CUT THE GFS GUIDANCE POPS
TUESDAY NIGHT. HIGH PRESSURE SURFACE AND ALOFT IS EXPECTED TO MOVE
OVER OUR CWA WEDNESDAY. THE SURFACE HIGH WILL SHIFT EAST OF OUR CWA
THURSDAY WHILE THE UPPER LEVEL RIDGE AXIS WILL BE SLOWER TO SHIFT
EAST. DRY WEATHER AND A WARMING TREND WILL BE THE RESULT WEDNESDAY
INTO FRIDAY. BOTH THE GFS AND ECMWF SHOW ANOTHER LARGE CLOSED LOW
NEARING THE FOUR CORNERS REGION FRIDAY MORNING. THE ECMWF BRINGS
RAIN BACK INTO OUR CWA FASTER THAN THE GFS FRIDAY BUT IS MUCH SLOWER
WITH THE EASTWARD PROGRESSION OF THE LOW THROUGH THE WEEKEND. THE
GFS IS SHOWING SIGNS OF ANOTHER POSSIBLE ROUND OF SEVERE WEATHER FOR
OUR AREA FRIDAY NIGHT INTO SATURDAY BUT WITH SUCH TIMING DIFFERENCES
WL HOLD OFF ANY MENTION IN THE HWO FOR NOW. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  56  79  55 /  78  14   7  10
MERIDIAN      81  57  82  55 / 100  32   7  11
VICKSBURG     79  56  79  54 /  45  10   7  10
HATTIESBURG   81  58  84  56 /  84  23   7   8
NATCHEZ       80  56  79  55 /  42   6   7   8
GREENVILLE    75  59  78  54 /  44  13   8  13
GREENWOOD     76  57  78  54 /  70  15   9  13

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ025>033-
     036>039-042.

     WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR MSZ025>033-
     036>039-042>046-048>052.

LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 24, 10:15 AM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT SAT APR 24 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
251015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1015 AM CDT SAT APR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A SIGNIFICANT AND DANGEROUS OUTBREAK OF SEVERE STORMS IS EXPECTED
ACROSS THE ENTIRE FORECAST AREA THROUGH MID AFTERNOON...ESPECIALLY
EAST OF THE MISSISSIPPI RIVER. THERE EXISTS A HIGH RISK OF
TORNADOES...SOME STRONG AND LONG TRACKED...ALONG WITH THE POTENTIAL
FOR ANY STORM TO PRODUCE GOLF BALL TO BASEBALL SIZED HAIL AND
DAMAGING WIND GUSTS...SOME EXCEEDING 75 MPH.

SCATTERED SUPERCELL THUNDERSTORMS...ALONG WITH SOME BOWING LINE
SEGMENTS...ARE EXPECTED TO CONTINUE THROUGH MIDDAY AND AFTERNOON.
AFTER 3 PM...THE PRIMARY RISK WILL SHIFT TO MAINLY LOCATIONS EAST
OF THE INTERSTATE 55 CORRIDOR. ALL STORMS SHOULD MOVE OUT OF EASTERN
MISSISSIPPI BY 8 PM OR SO.

THERE ALSO EXISTS THE POTENTIAL FOR FLASH FLOODING THROUGH EARLY
TONIGHT. THIS RISK EXISTS FOR LOCATIONS ALONG AND NORTH OF A RAYVILLE
TO YAZOO CITY TO MACON LINE. THIS AREA RECEIVED POCKETS OF 1 TO 4
INCHES OF RAIN ON FRIDAY AND HAS THE POTENTIAL TO GET ANOTHER 1 TO 3
INCHES WITH ANY TRAINING STORMS.

AS THE SYSTEM INTENSIFIES...SURFACE WINDS WILL REMAIN GUSTY FROM THE
SOUTH AND BE WINDY AT 20 TO 30 MPH. AREAS ALONG AND NORTH OF I-20 WILL
SEE THE STRONGER WINDS WITH SOME GUSTS UP TO 40 MPH. A WIND ADVISORY
IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL CONTINUE THROUGH THIS AFTERNOON.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

In the hours before

Local storm report, Apr 24, 1:36 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
136 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TORNADO          2 WNW DURANT            33.09N 89.89W
04/24/2010                   HOLMES             MS   BROADCAST MEDIA

            CARS BLOWN OFF INTERSTATE 55 AT MILE MARKER 151. SEVERAL
            INJURIES REPORTED. REPORT FROM WLBT-TV.

&&
Local storm report, Apr 24, 1:41 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     TORNADO          4 NW TALLULAH           32.45N 91.24W
04/24/2010                   MADISON            LA   TRAINED SPOTTER

            BEAR LAKE COMMUNITY, 10 TO 15 HOMES DESTROYED. ULTRA HIGH
            VOLTAGE TRANSMISSION TOWN DOWN.

&&
Local storm report, Apr 24, 1:46 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     TORNADO          4 NW TALLULAH           32.45N 91.24W
04/24/2010                   MADISON            LA   TRAINED SPOTTER

            NEAR THE BEAR LAKE COMMUNITY, NUMEROUS INJURIES. 12 TANK
            CARS TURNED OVER. GROUND STORAGE CHEMICAL TANKS
            DESTROYED.

&&
Local storm report, Apr 24, 1:48 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TORNADO          1 SW FRENCH CAMP        33.28N 89.41W
04/24/2010                   ATTALA             MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN AND SOME STRUCTURES DAMAGED ALONG THE
            NATCHEZ TRACE AND ATTALA ROAD 3122.

&&
Local storm report, Apr 24, 1:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     TORNADO          4 NW TALLULAH           32.45N 91.24W
04/24/2010                   MADISON            LA   TRAINED SPOTTER

            BEAR LAKE COMMUNITY, 10 TO 15 HOMES DESTROYED. ULTRA HIGH
            VOLTAGE TRANSMISSION TOWER DOWN.

&&
Local storm report, Apr 24, 2:00 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TORNADO          CHESTER                 33.36N 89.24W
04/24/2010                   CHOCTAW            MS   TRAINED SPOTTER

            NUMEROUS TREES DOWN AND TIN ROOF OFF HOME IN CHESTER
            COMMUNITY

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:07 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston38 min
Apr 24, 1:28 AM CDTSevere Thunderstorm WarningJANClay17 min
Apr 24, 3:20 AM CDTSevere Thunderstorm WarningJANLowndes13 min
Apr 24, 3:31 AM CDTWind AdvisoryJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 24 more13 hr
Apr 24, 3:37 AM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 14 more12 hr
Apr 24, 5:57 AM CDTSevere Thunderstorm WarningJANMarion33 min
Apr 24, 6:16 AM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Lamar44 min
Apr 24, 6:51 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower39 min
Apr 24, 6:59 AM CDTSevere Thunderstorm WarningJANCovington, Jones33 min
Apr 24, 7:13 AM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Lawrence, Lincoln47 min
Apr 24, 7:42 AM CDTTornado WarningJANBolivar63 min
Apr 24, 7:56 AM CDTSevere Thunderstorm WarningJANCopiah, Jefferson Davis, Lawrence, Rankin, Simpson, Smith64 min
Apr 24, 8:07 AM CDTTornado WarningJANCovington, Jefferson Davis, Lawrence, Simpson, Smith68 min
Apr 24, 8:59 AM CDTTornado WarningJANClarke, Jasper, Lauderdale, Newton, Scott, Smith61 min
Apr 24, 9:06 AM CDTRiver Flood WarningJANAttala, Holmes15 days
Apr 24, 9:38 AM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion52 min
Apr 24, 9:47 AM CDTSevere Thunderstorm WarningJANForrest, Lamar58 min
Apr 24, 9:49 AM CDTSevere Thunderstorm WarningJANClarke, Lauderdale41 min
Apr 24, 9:55 AM CDTTornado WarningJANLauderdale35 min
Apr 24, 10:08 AM CDTTornado WarningJANJones23 min
Apr 24, 10:12 AM CDTTornado WarningJANForrest28 min
Apr 24, 10:22 AM CDTFlash Flood WarningJANJones113 min
Apr 24, 10:48 AM CDTSevere Thunderstorm WarningJANIssaquena42 min
Apr 24, 10:57 AM CDTTornado WarningJANIssaquena, Sharkey, Warren48 min
Apr 24, 10:59 AM CDTTornado WarningJANClarke46 min
Apr 24, 11:34 AM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Sunflower, Washington56 min
Apr 24, 11:36 AM CDTTornado Warning EmergencyJANIssaquena, Sharkey, Warren, Yazoo54 min
Apr 24, 12:03 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster42 min
Apr 24, 12:11 PM CDTTornado Warning EmergencyJANAttala, Holmes, Madison, Yazoo64 min
Apr 24, 12:45 PM CDTTornado Warning EmergencyJANAttala, Carroll, Choctaw, Holmes, Montgomery60 min
Apr 24, 1:24 PM CDTTornado WarningJANChoctaw, Clay, Oktibbeha, Webster, Winston55 min
Apr 24, 2:25 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Winston50 min
Apr 24, 2:33 PM CDTTornado WarningJANAttala, Choctaw, Winston36 min
Apr 24, 2:36 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha24 min
Apr 24, 2:55 PM CDTTornado WarningJANChoctaw, Noxubee, Oktibbeha, Winston37 min
Apr 24, 2:58 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Winston62 min
Apr 24, 3:07 PM CDTTornado WarningJANAttala, Leake, Neshoba, Winston68 min
Apr 24, 3:23 PM CDTSevere Thunderstorm WarningJANWinston52 min
Apr 24, 3:26 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha49 min
Apr 24, 3:39 PM CDTSevere Thunderstorm WarningJANLowndes, Oktibbeha51 min
Apr 24, 3:50 PM CDTTornado WarningJANNoxubee55 min
Apr 24, 3:56 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Noxubee34 min
Apr 24, 4:07 PM CDTTornado WarningJANKemper, Neshoba, Winston38 min
Apr 24, 4:16 PM CDTTornado WarningJANLowndes35 min
Apr 24, 4:29 PM CDTTornado WarningJANKemper, Noxubee, Winston61 min
Apr 24, 5:07 PM CDTTornado WarningJANKemper, Noxubee, Winston39 min

Nearby

Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.